Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 3, NWS Lubbock, TX

February 16, 200919 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 16, 2009, 3:23 PM CST for 19 counties in Texas. It took effect at Feb 17, 2009, 12:00 PM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2009, 3:23 PM CST (21:23 UTC)
In effect from
Feb 17, 2009, 12:00 PM CST
Expired
Feb 17, 2009, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 162123
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CST MON FEB 16 2009

...WIND ADVISORY IN EFFECT TUESDAY AFTERNOON FOR PORTIONS OF THE
EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS...

.STRONG WESTERLY WINDS AND AREAS OF BLOWING DUST ARE EXPECTED TO
DEVELOP BY TUESDAY AFTERNOON AS SURFACE LOW PRESSURE INTENSIFIES
ACROSS WESTERN KANSAS.

TXZ021>024-027>030-170530-
/O.NEW.KLUB.WI.Y.0003.090217T1800Z-090218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
323 PM CST MON FEB 16 2009

...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CST TUESDAY. 

SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED TO DEVELOP TUESDAY
MORNING AND INCREASE TO 30 TO 35 MPH BY AFTERNOON. WIND GUSTS UP
TO 55 MPH ARE POSSIBLE. THESE WINDS WILL LIKELY RESULT IN AREAS OF
BLOWING DUST WHICH MAY REDUCE VISIBLILITIES TO 3 MILES AT
TIMES...WITH LOWER VISIBILITIES POSSIBLE LOCALLY. THE STRONGER
WIND GUSTS SHOULD SUBSIDE BY SUNSET TUESDAY WITH AN OVERALL
DECREASE IN SUSTAINED WIND SPEEDS THROUGH TUESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JW
5 follow-up statements
000 
WWUS74 KLUB 170542
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 PM CST MON FEB 16 2009

...WIND ADVISORY REMAINS IN EFFECT TUESDAY AFTERNOON FOR PORTIONS
OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH
PLAINS...

.STRONG WESTERLY WINDS AND AREAS OF BLOWING DUST ARE EXPECTED TO
DEVELOP BY TUESDAY AFTERNOON AS SURFACE LOW PRESSURE INTENSIFIES
ACROSS WESTERN KANSAS.

TXZ021>024-027>030-171300-
/O.CON.KLUB.WI.Y.0003.090217T1800Z-090218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
1142 PM CST MON FEB 16 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH REMAINS IN EFFECT FROM 12 PM TO 7 PM CST TUESDAY.

SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED TO DEVELOP TUESDAY
MORNING...THEN BECOMING WESTERLY AND INCREASING TO 30 TO 40 MPH
BY AFTERNOON. WIND GUSTS UP TO 55 MPH ARE POSSIBLE. THESE WINDS
WILL LIKELY RESULT IN SOME AREAS OF BLOWING DUST WHICH MAY REDUCE
VISIBILITIES UNDER 5 MILES AT TIMES...WITH LOWER VISIBILITIES
POSSIBLE LOCALLY. THE STRONGER WIND GUSTS SHOULD GRADUALLY SUBSIDE
BY AROUND SUNSET TUESDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 171040
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
440 AM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT TUESDAY AFTERNOON FOR PORTIONS
OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND ALL OF THE SOUTH
PLAINS...

.STRONG WESTERLY WINDS AND AREAS OF BLOWING DUST ARE EXPECTED TO
DEVELOP BY TUESDAY AFTERNOON AS SURFACE LOW PRESSURE INTENSIFIES
ACROSS WESTERN KANSAS. WIND GUSTS APPROACHING 55 MPH WILL ALSO BE
POSSIBLE LATE THIS AFTERNOON AS HIGHER WIND SPEEDS MIX DOWN FROM
ABOVE THE SURFACE.

TXZ033>036-039>042-171800-
/O.EXA.KLUB.WI.Y.0003.090217T1800Z-090218T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
440 AM CST TUE FEB 17 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING AND NOW INCLUDES ALL OF THE SOUTH PLAINS. 

SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED TO DEVELOP TUESDAY
MORNING...THEN BECOMING WESTERLY AND INCREASING TO 30 TO 40 MPH
BY AFTERNOON. WIND GUSTS UP TO 55 MPH ARE POSSIBLE. THESE WINDS
WILL LIKELY RESULT IN SOME AREAS OF BLOWING DUST WHICH MAY REDUCE
VISIBILITIES UNDER 3 MILES AT TIMES...WITH LOWER VISIBILITIES
POSSIBLE LOCALLY. THE STRONGER WIND SPEEDS AND GUSTS SHOULD
GRADUALLY SUBSIDE BY AROUND SUNSET TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON NORTH TO SOUTH
ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

TXZ021>024-027>030-171800-
/O.CON.KLUB.WI.Y.0003.090217T1800Z-090218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY
440 AM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND ALL OF
THE SOUTH PLAINS.

SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED TO DEVELOP TUESDAY
MORNING...THEN BECOMING WESTERLY AND INCREASING TO 30 TO 40 MPH BY
AFTERNOON. WIND GUSTS UP TO 55 MPH ARE POSSIBLE. THESE WINDS WILL
LIKELY RESULT IN SOME AREAS OF BLOWING DUST WHICH MAY REDUCE
VISIBILITIES UNDER 3 MILES AT TIMES...WITH LOWER VISIBILITIES
POSSIBLE LOCALLY. THE STRONGER WIND SPEEDS AND GUSTS SHOULD
GRADUALLY SUBSIDE BY AROUND SUNSET TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON NORTH TO SOUTH
ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS74 KLUB 171755
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1155 AM CST TUE FEB 17 2009

TXZ021>024-027>030-033>036-039>042-180100-
/O.CON.KLUB.WI.Y.0003.090217T1800Z-090218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1155 AM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTHWEST TO WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS
BETWEEN 30 AND 35 MPH THIS AFTERNOON. WIND GUSTS UP TO 55 MPH ARE
POSSIBLE. THESE WINDS WILL LIKELY RESULT IN SOME AREAS OF BLOWING
DUST WHICH MAY REDUCE VISIBILITIES UNDER 3 MILES AT TIMES...WITH
LOWER VISIBILITIES POSSIBLE LOCALLY. THE STRONGER WIND SPEEDS AND
GUSTS SHOULD GRADUALLY SUBSIDE BY AROUND SUNSET TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON NORTH TO
SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS74 KLUB 171936
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
136 PM CST TUE FEB 17 2009

TXZ025-026-031-180100-
/O.EXA.KLUB.WI.Y.0003.000000T0000Z-090218T0100Z/
HALL-CHILDRESS-MOTLEY-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS
136 PM CST TUE FEB 17 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTHWEST TO WESTERLY WINDS WILL CONTINUE TO BE SUSTAINED AT
SPEEDS BETWEEN 25 AND 35 MPH THIS AFTERNOON...ESPECIALLY OVER THE
CANYON TERRAIN NEAR THE CAPROCK. WIND GUSTS UP TO 55 MPH ARE POSSIBLE.
THESE WINDS WILL LIKELY RESULT IN SOME AREAS OF BLOWING DUST. WIND
SPEEDS AND GUSTS SHOULD GRADUALLY SUBSIDE BY AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON
NORTH TO SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>024-027>030-033>036-039>042-180100-
/O.CON.KLUB.WI.Y.0003.000000T0000Z-090218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
136 PM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

SOUTHWEST TO WESTERLY WINDS WILL CONTINUE TO BE SUSTAINED AT SPEEDS
BETWEEN 30 AND 35 MPH THIS AFTERNOON. WIND GUSTS UP TO 55 MPH ARE
POSSIBLE. THESE WINDS WILL LIKELY RESULT IN SOME AREAS OF BLOWING
DUST WHICH MAY REDUCE VISIBILITIES UNDER 3 MILES AT TIMES...WITH
LOWER VISIBILITIES POSSIBLE LOCALLY. THE STRONGER WIND SPEEDS AND
GUSTS SHOULD GRADUALLY SUBSIDE BY AROUND SUNSET TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ON
NORTH TO SOUTH ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KLUB 180109
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CST TUE FEB 17 2009

TXZ021>031-033>036-039>042-180215-
/O.EXP.KLUB.WI.Y.0003.000000T0000Z-090218T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
709 PM CST TUE FEB 17 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING
HOURS...BUT WILL REMAIN BREEZY OVERNIGHT. WIND SPEEDS WILL
INCREASE AGAIN AFTER SUNRISE ON WEDNESDAY BUT THEY ARE NOT
EXPECTED TO REACH ADVISORY CONDITIONS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:50 AM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 16, 11:50 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 AM CST MON FEB 16 2009

.UPDATE...
UPDATED FOR MORE PERSISTENT LOW CLOUDS FURTHER NORTH TODAY. EXPECT
DECREASING LOW CLOUDS WEST TO EAST DURING AFTERNOON...BUT HIGH
CLOUDS MAY TEND TO INCREASE AS WELL. LOWERED MOST MAXIMUMS ONE TO
TWO CATEGORIES. STILL LOOKS LIKE A LOW CLOUD DECK MAY MOVE IN
LATER TONIGHT AS WELL. MCQUEEN

&&

.AVIATION...
A HIGH MVFR CIG LAYER HAS MOVED INTO KLBB. DECK WILL BE PERSISTENT
UNTIL AT LEAST EARLY AFTERNOON...BUT SHOULD HAVE TENDENCY TO RISE
SLIGHTLY UNTIL IT DEPARTS AROUND 20Z...PERHAPS 21Z. LAYER JUST ABOVE
MVFR SHOULD ALSO MOVE INTO KCDS BY 19Z OR 20Z UNTIL CLOSE TO 00Z.
BOTH TERMINALS SHOULD SEE AN IFR OR LOW MVFR DECK LATER TONIGHT AS
WELL. MCQUEEN

&&

.PREV DISCUSSION... /ISSUED 552 AM CST MON FEB 16 2009/

AVIATION...
VFR CONDITIONS ARE EXPECTED TO DETERIORATE BY MIDNIGHT AT BOTH
TERMINALS WITH MVFR AND IFR CEILINGS A DISTINCT POSSIBILITY. UNTIL
THEN EXPECT BROKEN HIGH CLOUDS WITH LIGHT SOUTHEAST WINDS
VEERING SOUTHERLY BY LATE MORNING AND INCREASING TO AROUND 15 KTS
AHEAD OF A DEVELOPING SURFACE TROF. LOWER CEILINGS PRESENTLY 5K
FT AGL IN THE HILL COUNTRY SHOULD MOVE NORTH THIS MORNING BUT ARE
EXPECTED TO REMAIN WELL OUTSIDE LBB AND CDS. INCREASING LOW LEVEL
MOISTURE TONIGHT SHOULD GENERATE LOW CEILINGS AT THE STATIONS WITH
PERHAPS SOME DENSE FOG FROM 09Z-15Z. CONFIDENCE HOWEVER IN REDUCED
VISIBILITIES IS NOT YET HIGH ENOUGH TO INCLUDE IN THE TAFS...BUT
THIS THREAT WILL CONTINUE TO BE MONITORED.

PREV DISCUSSION... /ISSUED 434 AM CST MON FEB 16 2009/

SHORT TERM...
WEAK HEIGHT RISES CONTINUE OVER THE REGION THIS MORNING IN ADVANCE
OF A PROGRESSIVE UPPER RIDGE EXITING THE FOUR CORNERS AREA. PLUME
OF MOSTLY MID/HIGH LEVEL CLOUD COVER IS OBSERVED UNDERCUTTING THIS
RIDGE ALL THE WHILE LOW CLOUDS ARE SLOWLY LIFTING NORTH ACROSS THE
HILL COUNTRY. EXPECT THIS LATTER GROUP OF CLOUDS TO EXPAND TOWARDS
OUR SOUTHERN ZONES THROUGH MIDDAY GIVEN SUSTAINED MOIST ISENTROPIC
ASCENT ALONG THE 295K SURFACE...HOWEVER THE DEPARTURE OF A
SHEARING-OUT S/W TROF NEARBY WILL INITIATE VEERING WINDS
THROUGHOUT THE LOWER LAYERS THEREBY RELEGATING THE BRUNT OF THESE
LOWER CLOUDS TO THE FAR SOUTH ROLLING PLAINS. NWP DATA AGREE THE
BEST THREAT FOR ANY MEASURABLE PRECIP WITH THIS ASCENT WILL BE
WELL SOUTHEAST OF THE CWA...SO WX GRIDS WERE KEPT DRY.

MEANWHILE A LEE SIDE TROF IS PROGGED TO EMERGE ACROSS EASTERN NEW
MEXICO THROUGHOUT THE DAY AIDING IN SWERLY WINDS WINDS AND WARMER
TEMPS OVER THE WESTERN CWA WHILE POINTS EAST OF HERE MAINTAIN A
MORE DUE SOUTH WIND W/CLOUDS AND COOLER TEMPS. THIS SURFACE TROF
WILL TRANSLATE SLOWLY EAST TONIGHT ALLOWING LOW LEVEL MOISTURE
ADVECTION TO RAMP UP OVER MUCH OF THE FA. SOME DISPARITY BETWEEN
THE MODELS IN JUST HOW MOIST 2M DEWPOINTS WILL END UP...BUT GIVEN
PRESENCE OF UPPER 30S TO LOW 40S ALREADY IN PLACE IN THE SOUTHERN
HILL COUNTRY BELIEVE THESE VALUES ARE NOT UNREASONABLE HERE BY
MIDNIGHT. EXPECT A LOW STRATUS LAYER TO DEVELOP AS THIS MOISTURE
STREAMS NORTH ALONG WITH THE POTENTIAL FOR SOME PATCHY ADVECTION-
DRIVEN FOG AT TIMES ESPECIALLY ALONG/NEAR THE CAPROCK WHERE THE
LOWEST CEILINGS WOULD BE MOST FAVORED. RECENT FOG PRODUCTS VIA THE
NAM12 EXHIBIT HIGHER THREATS OVER THE FAR NORTHEAST ZONES
COINCIDENT WITH THE ADVANCING STRATUS EDGE INTO A REGION THAT
WOULD EXPERIENCE GREATER RADIATIONAL COOLING...BUT WILL LET LATER
SHIFTS FINE TUNE THIS BEFORE TRIMMING THE CURRENT AREA DOWN ANY.

LONG TERM...
MODELS HAVE ONCE AGAIN RAMPED UP WIND SPEEDS FOR TUESDAY AFTERNOON
ACROSS THE AREA...WITH MOST PLACES LIKELY TO SEE SUSTAINED 20 TO
30 MPH WITH HIGHER GUSTS. THIS WILL ALSO HELP TO LOFT DUST BACK
INTO THE AIR AND CARRIED BLOWING DUST ONCE AGAIN. THE ONLY
DISCREPANCY BETWEEN THE MODELS CONTINUES TO BE WITH DEWPTS AS THE
NAM KEEPS THE AIRMASS A BIT MORE MOIST BEHIND THE DRY PUNCH AT THE
SFC AS OPPOSED TO THE GFS. THIS COULD RESULT IN SOME FORECAST
ISSUES FOR THE FIRE WEATHER GRIDS...SEE DISCUSSION BELOW.
TEMPERATURES WILL ALSO BE QUITE WARM AS MODELS PAINT ALMOST DUE
WESTERLY WINDS WHICH WILL FAVOR A STRONG DOWNSLOPE COMPONENT.
MIGHT NOT HAVE GONE WARM ENOUGH FOR MAX TEMPS ON TUE...EVEN
RUNNING WITH THE WARM MET GUIDANCE.

COULD ONCE AGAIN SEE BREEZY TO WINDY CONDITIONS ON WED AS TIGHT
PRESSURE GRADIENT AT THE SURFACE REMAINS IN PLACE. TEMPS WILL BE A
BIT COOLER DUE TO MORE OF A NORTHWESTERLY DIRECTION PULLING IN
SOME COOLER AIR AND LOSS OF STRONG DOWNSLOPE COMPONENT. STRONG
FRONT STILL APPEARS TO PUSH THROUGH THE AREA WED NITE/THUR MORN
BUMPING MAX TEMPS DOWN BY AROUND 10 DEG FURTHER FOR THUR. DRY
WEATHER PERSISTS UNDER NWLY FLOW ALOFT WITH A SLOW WARMUP THROUGH
THE END OF THE FCST. ONLY DAY THAT MIGHT HAVE SOME CONCERN ON
TEMPS IS FRI AS THE GFS TRIES TO WORK A WEAK FRONT INTO THE AREA
VS THE ECMWF HAS WLY WINDS AND STRONG DOWNSLOPE WARMING. ENSEMBLE
GUIDANCE FAVORS WARMER TEMPS IN THE EXTENDED AS WELL AND WENT
CLOSE TO THOSE NUMBERS.

JORDAN

FIRE WEATHER...
RED FLAG CONDITIONS CONTINUE TO BE VERY LIKELY FOR THE CAPROCK ON
TUESDAY AS LOW RH VALUES SPREAD OVER THE AREA AND WIND SPEEDS
INCREASE TO BETWEEN 20 TO 30 MPH WITH HIGHER GUSTS. ONLY REAL
QUESTION REMAINS HOW FAR EAST RED FLAG CRITERIA WILL DEVELOP. MIN
RH VALUES AND WIND SPEEDS MIGHT NOT MEET TIME REQUIREMENTS SO HAVE
OPTED TO CONTINUE FIRE WEATHER WATCH AS IS FOR NOW.

WEDNESDAY ALSO BEARS WATCHING AS BREEZY CONDITIONS WILL REDEVELOP.
HOWEVER...AREA OF CONCERN MIGHT BE FOR AREAS OFF THE CAPROCK.
TEMPERATURE AND MOISTURE LEVELS SHOULD KEEP MINIMUM AFTERNOON RH
VALUES FROM REACHING 15 PERCENT ON THE CAPROCK...WHILE THERE ARE
SOME HINTS WE MIGHT REACH AT OR JUST BELOW 15 PERCENT ACROSS THE
ROLLING PLAINS. WILL HAVE TO EVALUATE THIS THROUGH THE NEXT COUPLE
OF DAYS IN CASE AN ADDITIONAL FIRE WEATHER WATCH MIGHT BE NEEDED.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        56  36  73  32  59 /   0   0   0   0   0
TULIA         55  38  74  34  59 /   0   0   0   0   0
PLAINVIEW     55  39  73  35  61 /   0   0   0   0   0
LEVELLAND     57  40  76  34  63 /   0   0   0   0   0
LUBBOCK       55  42  77  37  62 /   0   0   0   0   0
DENVER CITY   58  40  74  35  63 /   0   0   0   0   0
BROWNFIELD    57  41  76  36  63 /   0   0   0   0   0
CHILDRESS     54  42  75  42  67 /   0   0   0   0   0
SPUR          55  44  77  42  67 /  10   0   0   0   0
ASPERMONT     54  49  78  44  71 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

&&

05/99/05
Hazardous weather outlook, Feb 16, 6:05 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
605 AM CST MON FEB 16 2009

TXZ021>044-171215-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
605 AM CST MON FEB 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON TUESDAY
AS AN UPPER LEVEL SYSTEM MOVING NORTH OF THE SOUTH PLAINS BRINGS
WARM...DRY AND WINDY CONDITIONS TO THE AREA. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR LOCATIONS ON THE CAPROCK FROM 12 PM TUESDAY
AFTERNOON UNTIL 7 PM TUESDAY EVENING.

FIRE WEATHER CONCERNS MAY INCREASE ONCE AGAIN ON WEDNESDAY AS A
COLD FRONT MOVES THROUGH THE REGION WEDNESDAY MORNING MAINTAINING
DRY AND WINDY CONDITIONS ACROSS ALL OF THE SOUTH PLAINS AND
ROLLING PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:19 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more28 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.